MAUDE Adverse Event Report: CONMED LARGO MCLASS; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO MCLASS; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number TN190-127-05
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
A distributor reported on behalf of a customer that the tn190-127-05, mclass oscillating saw blade 19 x 1.27 (0.050") x 105 mm device was used in a total knee arthroplasty procedure on (b)(6) 2024, and ¿this blade broke in the tip and middle part during use.It was used in tka and the blade was reportedly broken during a osteotomy.¿.Further assessment found that the device fragmented into the surgical site and all fragments were "retrieved with an instrument such as forceps".The procedure was completed without the used of an alternate device, and no delay.There was no injury, medical/surgical intervention or extended hospitalization required for the patient.The patient's current status is "no issues".This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
An examination of the returned used blade, item tn190-127-05 found blade damaged broken off at the shaft, damage teeth.Broken pieces were returned for evaluation.Root cause cannot be determined, however, based upon evaluation of the device; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised to always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.When operating the powerpro electric ii oscillator handpiece, let the saw blade to the cutting.Too much force will bind the blade which can damage the handpiece.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A distributor reported on behalf of a customer that the tn190-127-05, mclass oscillating saw blade 19 x 1.27 (0.050") x 105 mm device was used in a total knee arthroplasty procedure on (b)(6) 2024, and ¿this blade broke in the tip and middle part during use.It was used in tka and the blade was reportedly broken during a osteotomy.¿ further assessment found that the device fragmented into the surgical site and all fragments were "retrieved with an instrument such as forceps".The procedure was completed without the used of an alternate device, and no delay.There was no injury, medical/surgical intervention or extended hospitalization required for the patient.The patient's current status is "no issues".This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
MCLASS
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key21046905
Report Number1017294-2024-00166
Device Sequence Number15532882
Product Code GFA
UDI-Device Identifier10845854021224
UDI-Public(01)10845854021224(17)290507(10)1387853
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTN190-127-05
Device Lot Number1387853
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer01/27/2025
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic